| Catalog Number |
D1005 |
| Medical Device Problem Code |
Crack (1135)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/09/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a tego¿ connector was found to have a crack during patient use.It was stated in the report that the best guess of lot number as the cap cracked 7 days after it was applied to the patient.Appropriate actions were taken by the nursing staff with the replacement of the broken tego cap.This is a known issue when patients have multiple days of chemotherapy, and the spiros closed system drug-transfer device (cstd) caps are twisted on and off the tego cap repeatedly.Appears the spiros caps wear down the tego luer lock connector.Mitigation strategies are limited due to the requirement of both pieces of equipment/caps.It has the potential to change tego caps more frequently in patients requiring multiple chemo days.There was no patient harm reported.
Additional Manufacturer Narrative
The device was returned for evaluation; however, testing has not yet been completed.
Additional Manufacturer Narrative
Received one used d1005 tego for inspection.As received, the seal had been torn around the posts on either side.A crack was observed on the body of the tego.The parts have no sign of flowlines, no void or defects and there is no sign of splay or crazing.The gate area is free of any signs of defect, no gate blush, or signs of jetting.No discoloration that would indicate fluctuation in processing temperature.No mating device was returned for evaluation.The complaint of cracks can be confirmed.The probable cause is unknown.It is unknown how the chemo could interact with the chemo body and if the chemo could lead to the breakage.The tego has not been tested to understand the durability with chemotherapy drugs.Tego is intended for use as an accessory to a vascular access device (catheter) used in hemodialysis and apheresis applications or as an accessory to an intravascular administration set for the administration or withdrawal of fluids to a patient through a cannula or needle placed in the vein or artery.The lot history was reviewed, no nonconformities were identified that may have contributed to the reported complaint.